Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On an operator equation involving mappings of monotone type


Author: Chaitan P. Gupta
Journal: Proc. Amer. Math. Soc. 53 (1975), 143-148
MSC: Primary 47H05
DOI: https://doi.org/10.1090/S0002-9939-1975-0377610-9
MathSciNet review: 0377610
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ X$ be a real reflexive Banach space and $ A:X \to {2^{{X^{\ast}}}}$ a maximal monotone mapping such that the graph $ G(A)$ of $ A$ is weakly-closed in $ X \times {X^{\ast}}$ and $ 0\epsilon A(0)$. Also, let $ T:X \to {2^{{X^{\ast}}}}$ be a quasi-bounded coercive mapping of type $ ({\text{M}})$ such that the effective domain $ D(T)$ of $ T$ contains a dense linear subspace $ {X_0}$ of $ X$. Then it is shown that for each $ \omega \epsilon {X^{\ast}}$ there exists a $ u\epsilon X$ such that $ \omega \epsilon Au + Tu$ and the subset $ \{ u\epsilon X\vert\omega \epsilon Au + Tu\} $ is a weakly-compact subset of $ X$. An application to an elliptic nonlinear boundary value problem of Neumann type is given.


References [Enhancements On Off] (What's this?)

  • [1] E. Asplund, Averaged norms, Israel J. Math. 5 (1967), 227-233. MR 36 #5660. MR 0222610 (36:5660)
  • [2] H. R. Brézis, Équations et inéquations nonlinéaires dans les espaces vectoriels en dualité, Ann. Inst. Fourier (Grenoble) 18 (1968), 115-175. MR 42 #5113. MR 0270222 (42:5113)
  • [3] -Nonlinear perturbations of monotone operators, Tech. Report no. 25, University of Kansas, Lawrence, Kansas, 1972.
  • [4] -, Monotonicity methods in Hilbert spaces and some applications to nonlinear partial differential equations, Contributions to Nonlinear Functional Analysis, Edited by E. H. Zarantonello, Academic Press, New York, 1971, pp. 101 - 156. MR 0394323 (52:15126)
  • [5] F. E. Browder, Existence theory for boundary value problems for quasilinear elliptic systems with strongly nonlinear lower order terms, Proc. Sympos. Pure Math., vol. 23, Amer. Math. Soc., Providence, R. I., 1973, pp. 269-286. MR 0340815 (49:5565)
  • [6] F. E. Browder and P. Hess, Nonlinear mappings of monotone type in Banach spaces, J. Functional Anal. 11 (1972), 251-294. MR 0365242 (51:1495)
  • [7] C. P. Gupta, On compact perturbations of certain nonlinear equations in Banach spaces, J. Math. Anal. Appl. 45 (1974), 497-505. MR 0637068 (58:30552)
  • [8] P. Hess, Variational inequalities for strongly nonlinear elliptic operators, J. Math. Pures Appl. 52 (1973), 285-298. MR 0336057 (49:833)
  • [9] N. Kenmochi, Existence theorems for certain nonlinear equations, Hiroshima Math. J. 1 (1971), 435-443. MR 47 #9381. MR 0320848 (47:9381)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47H05

Retrieve articles in all journals with MSC: 47H05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1975-0377610-9
Keywords: Monotone operators, maximal-monotone, generalized pseudo-monotone, type $ ({\text{M)}}$, quasi-bounded, coercive, effective-domain
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society